Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What is the cause and treatment for genital warts?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7392 Questions
Question
I am XXXXXXX XXXXXXX 43 years male.i have hypertension,psoriasis and neurofibroma.for hypertension I am taking sartel40,nexovas-5 and rosuvas-5.
for last 2 years a small raised part is seen on the surface of the tip of my penis.no lain or discomfort is there.i am sending picture.picture is not very clear,still I am sending it to you.
I went to a dermatologist.he prescribed me podowart.my question is-
1.what it is?
2.is it harmful?
3.what is the reason?
Posted Tue, 26 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer:
Genital warts

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr kakkar. I have gone through your query. I have looked at the photograph. You have genital warts. It is an infection caused by Human papilloma virus. The virus gets transmitted through sexual contact (STD).

Podowart is resin of podophylotoxin. It is used to treat genital warts.

Regards
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for genital warts? 2 hours later
Is it curable ? Does it tends towards genital cancer???I have no sex relation other than my wife.how can it be there???
 
 
Answered by Dr. Kakkar S. 10 hours later
Brief Answer:
Acanthosis nigricans

Detailed Answer:
Hi.

Thanks for the additional information

-Did you had any sexual partner(s) before marriage?

If the answer to the above question is 'No', I would like to review my diagnosis.

Looking at the first picture, I could make out that the patch is slightly velvetty texture and is darker as compared to the surroundings. Am i correct? Do you have a better picture?

Acanthosis Nigricans, is a possibility that comes to my mind, though this is not a usual site.

Psoriasis can affect the glans but the patch of psoriasis is very different from what I can see in this picture.

Regards
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for genital warts? 33 minutes later
colour of this patch is identical with it's surroundings.just it appears slightly raised.when i strech the skin of the glans.multiple dot point appears on the skin,the raised part is one of them.
 
 
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
Acanthosis Nigricans

Detailed Answer:
Hi.

I apologise for the delay.

Considering that you never had any extramarital or premarital sexual exposure, which therefore rules out HPV. Acanthosis nigricans is the most likely diagnosis. Although this is an unusual site. The morphology is like Acanthosis Nigricans (velvetty texture)

You may use a topical retinoid e.g tretinoin 0.025% cream(Retino-A cream) once daily at night for a few weeks after discussing regarding this with your doctor.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor